MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90314
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Hemorrhage/Blood Loss/Bleeding (1888); Rupture (2208)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that follow up angiogram taken post procedure, where a retriever (subject device) was used, showed vessel extravasation.Patient suffered a reperfusion hemorrhage post procedure and the ruptured vessel was embolized with liquid embolic agent.It was reported that the patient's health prognosis is dire.No other clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported event could not be confirmed and it cannot be confirmed if the device met specification, as the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Physician does not want to be contacted.No additional information available regarding whether device prepared for use as per the directions for use, or if damage noted to the packaging prior to opening the packaging, or if device was confirmed to be in good condition during preparation/prior to use on the patient.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files, an assignable cause of patient-anticipated procedural complication will be assigned to this complaint.
 
Event or Problem Description

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11256753
Report Number3012931345-2021-00025
Device Sequence Number14399369
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model Number90314
Device Catalogue Number90314
Device Lot Number0000053092
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date01/31/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR